MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: spectrum antibiotic-impregnated double lumen cuffed hyperalimentation catheter.Common device name: ljs.(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the cuff of a spectrum antibiotic-impregnated double lumen cuffed hyperalimentation catheter separated from the catheter and remained in the patient.The catheter was being placed in a toddler on (b)(6) 2020 in the "ij left chest" during an inpatient procedure.The wire was placed and the tunnel was then created.The catheter was advanced through the tunnel and into the peel away sheath.During placement, the catheter "flipped" into the azygos vein.A wire was placed through the catheter to bring it back out of the patient so it could be placed correctly.Upon removal, the catheter came out of the patient but the cuff became detached from the catheter and stayed inside the patient.The cuff was removed with hemostats without complication.A new catheter was placed over the wire through the existing tunnel track.No complications were reported from this event.No adverse effects have been reported.
 
Additional Manufacturer Narrative
G3: report source other: medwatch report#: (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
While the patient was in interventional radiology for re-wiring of the cuffed device, it was noted during positioning that the balloon cuff was unattached to the newly rewired catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation it was reported to cook that a spectrum antibiotic-impregnated double lumen cuffed hyperalimentation catheter, rpn: hasdc-7.0-lsc-abrm from lot# 9504781, flipped during placement.A boston scientific wire was used to bring the catheter back out of the patient.The catheter came out, but the cuff stayed inside the patient and was removed with hemostats.This incident was reported by (b)(6) on (b)(6) 2020.No adverse effects were reported.A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the complaint device lot (9504781) and the related catheter subassembly lots revealed one potentially related non-conformance for a cuff issue in which one device was scrapped.A database search found no other events associated with the reported device lot.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that this device was manufactured to specification and that there is no evidence that nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, ¿cook spectrum silicone infused cuffed central venous catheter,¿ provides the following information to the user related to the reported failure mode: precautions ¿patient movement can cause catheter tip displacement.Catheters placed vis an antecubital vein have shown forward tip movement of up to 10 cm with motion of an extremity.Catheters placed from either a jugular or subclavian vein have demonstrated forward tip movement of 1 ¿ 3 cm with neck and shoulder motion.¿ instructions for use ¿8.Leaving the sheath in place, remove the dilator and wire guide.(to prevent inadvertent air aspiration, place thumb or finger over the cuffed proximal end of the sheath after removing the introducer and wire guide).¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause was traced to component failure without a manufacturing/design deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10414183
Report Number1820334-2020-01504
Device Sequence Number2445092
Product Code FOZ
UDI-Device Identifier00827002511989
UDI-Public(01)00827002511989(17)210604(10)9504781
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberN/A
Device Catalogue NumberHASDC-7.0-LSC-ABRM
Device Lot Number9504781
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer08/20/2020
11/10/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date09/14/2020
11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0.018X150 V-18 WIRE
Patient Age2 YR
Patient Weight13